# SDR CA991004052

- Difficulty date: September 13, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 172K
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 2710 · Aileron Control System
- Part: Rod
- Part number: 05232182
- Condition: Broken
- Location: Lt Aileron
- Part time: 8,671 hours
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT, A STUDENT PILOT EXPERIENCED LOSS OF CONTROL OF THE AIRCRAFT.  TAKING CONTROL, THE INSTRUCTOR NOTICED THAT THE LEFT AILERON FAILED TO RESPOND TO CONTROL WHEEL INPUT.  THE INSTRUCTOR LANDED THE AIRCRAFT SAFELY.  MAINTENANCE DETERMINED THAT THE LEFT AILERON PUSH-PULL ROD HAD FRACTURED AT THE FORWARD THREADED END.  THE FAILED PUSH-PULL ROD WAS REPLACED WITH A NEW PART.
